reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)
Sep 17, 2010
hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly reduceing the problem. however i still have it, and it isnt going away. i am currently on isentress and truvada, i am also taking l-carnatine and co-q 10.what can i do to heal this problem? also on another topic do you thoink TRIM5a will prove to be a genuine HIV cure? and if so what would the time line likely be, assuming it all goes well? thanks heaps, you guys rock-hard.
Response from Dr. Frascino
D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about neuropathy that summarizes where we are in diagnosing and treating this uncomfortable condition.
As for TRIM5a, it's way too early to predict if it will be a "genuine HIV cure" or how long it will take to get to prime time (be readily accessible). So the best I can offer is to recommend you stay tuned. We'll keep yo posted as more information on this and other potentially promising treatment options becomes available. In the meantime, I'll try to stay "rock hard."
Understanding and Managing Peripheral Neuropathy (http://www.sfaf.org/files/site1/asset/beta_2010_winspr_neuropathy.pdf)
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Black Spots An Acute Symptom Of HIV?
- Does Flaky Skin Mean I Have Hiv?
- Is Pain In Penis A Symptom Of HIV?
- Is White Discharge A Symptom Of HIV?
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.